Alert archive / Georgia / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 14, NWS Atlanta, GA

January 13, 2005Greene County, Taliaferro County, Warren County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jan 13, 2005, 9:34 PM EST for Greene County, Taliaferro County, Warren County, Georgia. It was in force for 39 days. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 13, 2005, 9:34 PM EST (02:34 UTC)
Expired
Feb 21, 2005, 3:30 PM EST
In force
39 days
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

Counties Greene County, GA, Taliaferro County, GA, Warren County, GA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 13, 5:40 PM ESTTornado WatchSPC6 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 2.6 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2005-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 622 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2005-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
622 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
561 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.4
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 140234
SVRFFC
GAC301-140300-
/X.NEW.KFFC.SV.W.0014.050114T0234Z-050114T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
934 PM EST THU JAN 13 2005

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WARREN COUNTY IN EAST CENTRAL GEORGIA

* UNTIL 1000 PM EST

* AT 932 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR WARRENTON...AND MOVING
  NORTHEAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  NORWOOD...CEDAR ROCK...CAMAK AND CADLEY.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3343 8282 3338 8260 3341 8258 3361 8266

$$
1 follow-up statement
000 
WUUS52 KFFC 211946
SVRFFC
GAC133-265-212030-
/O.NEW.KFFC.SV.W.0014.050221T1946Z-050221T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
246 PM EST MON FEB 21 2005

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN GREENE COUNTY IN EAST CENTRAL GEORGIA
  TALIAFERRO COUNTY IN EAST CENTRAL GEORGIA

* UNTIL 330 PM EST

* AT 241 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY-SIZED HAIL.
  THIS STORM WAS LOCATED 10 MILES NORTHWEST OF UNION POINT...AND
  MOVING SOUTHEAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  LYNEVILLE.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3374 8320 3363 8330 3345 8288 3361 8267

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 13, 5:45 PM EST, 3 hours 49 minutes earlier.

Area forecast discussion, Jan 13, 5:45 PM EST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
545 PM EST THU JAN 13 2005

.SHORT TERM...
LINE OF STRONG SHOWERS...MAYBE SOME THUNDER...MOVING INTO WRN
GEORGIA HAS WEAKENED OVER THE PAST FEW HOURS BUT STILL POSE A THREAT
OF PRODUCING GUSTY WINDS. EXPECT THIS LINE TO WEAKEN AS IT MOVES
INTO SLIGHTLY MORE STABLE AIR OVER GEORGIA. HOWEVER...ENOUGH
INSTABILITY REMAINS AHEAD OF THE COLD FRONT TO PRODUCE WIDESPREAD
RAIN WHICH WILL SPREAD OVER THE ENTIRE CWA TONIGHT. THE MODELS HAVE
A PRETTY GOOD HANDLE ON THIS WITH MINOR DIFFERENCES. COLD FRONT
PROGGED TO ENTER NORTHWEST GEORGIA THIS EVENING...AND BE ACROSS THE
CWA BY FRIDAY 12Z. AREAS OF LIGHT RAIN WILL REMAIN OVER THE EXTREME
SOUTHEAST PART OF THE CWA FRIDAY MORNING...BUT BY FRIDAY NOON THE
PRECIP WILL HAVE ENDED. TEMPS FRIDAY THROUGH THE WEEKEND...ALTHOUGH
THEY WILL BE MUCH COLDER THAN THE PAST COUPLE OF WEEKS...WILL BE
MORE OF CLIMO WITH HIGHS IN THE 40S AND 50S AND LOWS IN THE 20S AND
30S. A WEAK IMPULSE WILL MOVE ACROSS THE STATE SATURDAY AFTERNOON
BUT EXPECT ONLY A FEW CLOUDS.

.LONG TERM...
MODELS PRETTY CONSISTENT THROUGH DAY 7 WITH SOME MINOR DIFFERENCES
IN THE SHORT WAVE LOCATIONS. HOWEVER NORTHWEST FLOW WILL KEEP GA DRY
THROUGH DAY 7 AND THE ONLY MOISTURE THAT THE SHORT WAVES WILL BRING
WILL BE IN THE FORM OF CLOUDS. TEMPERATURES WILL BE CLOSE TO CLIMATE
WITH HIGHS IN THE 40S AND 50S AND LOWS IN THE 20S AND 30S.

&&

.AVIATION...
MAIN PROBLEMS IN THE SHORT TERM...NEXT 12 HOURS. STRONG FULL
LATITUDE TROUGH SWEEPING INTO THE AREA THIS AFTERNOON WITH A FAIRLY
POTENT COLD FRONT. SQUALL LINE WELL AHEAD OF FRONT...NOW MOVING
ACROSS THE ATL AREA. ISOLATED SVR CELLS WELL AHEAD OF SQUALL LINE
ACROSS EAST CENTRAL GA. AIR MASS IS UNSEASONABLY WARM AND UNSTABLE.

CEILINGS...MVFR CIGS OR WORSE THROUGH AT LEAST 12Z. OVERALL EXPECT
CIGS TO AVERAGE AROUND 015 OVERNIGHT...WITH PERIODS OF 005-008 UNTIL
AROUND 10Z. MODELS INSIST DRYING WILL OCCUR QUICKLY AFT 15Z AND
TRENDING TOWARD SKC SKIES IN THAT PERIOD. FEEL THAT MODELS MAY BE A
LITTLE TOO QUICK TO CLEAR IT OUT...BUT COLD ADVECTION BEHIND THIS
SYSTEM IS NOT REALLY THAT IMPRESSIVE. WILL TREND TOWARD MVFR AFT
10Z...THEN TO VFR AROUND OR AFT 18Z.

VISIBILITY...GENERALLY IFR THROUGH THE EVENING IN SHRA...WITH BRIEF
PERIOD OF LIFR WITH SQUALL LINE. WOULD NOT BE SURPRISED TO SEE
PERIOD OF MVFR-IFR IN FOG AFT RAIN MOVES OUT AND BEFORE MAIN FRONT
PASSES. THIS DOES NOT APPEAR TO BE THE CASE BACK TO THE WEST IN
WESTERN AL/MS...BUT WILL NEED TO MONITOR. THIS OFTEN HAPPENS IN
GA...AND FRONT WILL NOT COME THROUGH UNTIL AFT 10Z. AFT 10Z...EXPECT
VFR VISIBILITY.

WX...SQUALL LINE MOVING THROUGH ATL-CSG AREA NOW...WILL IMPACT
AHN-MCN AT TAF START TIME. WILL NOT MENTION TSRA FOR ATL-CSG SINCE
LINE WILL BE PAST THESE SITES BY 00Z. WILL MONITOR FOR POSSIBLE
INCLUSION AT BEGINNING OF TAF VALID PERIOD FOR AHN-MCN. THREAT FOR
ALL TSRA SHOULD END BY 02Z. WILL NEED TO CARRY RAIN THROUGH AT LEAST
06Z...BUT IT SHOULD END AROUND THAT TIME.

WIND...WIND HAS SHIFTED TO THE WEST WITH SQUALL LINE. POTENTIAL
EXISTS FOR WIND TO BACK TO THE SSE LATER THIS EVENING AFTER EFFECTS
OF SQUALL LINE HAVE MOVED PAST THE AREA. MAIN WIND SHIFT WILL OCCUR
AFT 10Z. PLAN TO INCLUDE GUSTS IN MOST PERIODS FOR ATL...AVERAGING
10-15 GUSTS TO 25KTS...ESPECIALLY FRI.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA     47 54 32 53 / 99 10 00 00
ATHENS      51 55 33 51 / 99 10 00 00
GAINESVILLE 47 53 30 50 / 99 10 00 00
ROME        44 56 28 52 / 99 10 00 00
COLUMBUS    50 57 35 56 / 99 10 00 00
MACON       51 59 33 56 / 99 20 00 00
&&

.FFC WATCHES/WARNINGS/ADVISORIES...NONE.
&&

 17
Hazardous weather outlook, Jan 13, 2:01 PM EST, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
201 PM EST THU JAN 13 2005

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-141100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD-
CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE-
FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK-
HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-
JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE-
MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-
OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-
SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-
TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-
WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
201 PM EST THU JAN 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY.

...ISOLATED SEVERE THUNDERSTORMS EXPECTED THIS AFTERNOON AND
TONIGHT...

.SYNOPSIS...
A FRONTAL SYSTEM WILL BE APPROACHING GEORGIA LATE THIS AFTERNOON AND
THIS EVENING. AHEAD OF THIS BOUNDARY...EXPECT INCREASING INSTABILITY
AND MOISTURE.

.PRIMARY HAZARD...
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND AHEAD OF THE
FRONTAL BOUNDARY. THE PRIMARY THREAT WILL BE DAMAGING WINDS. THE BEST
CHANCE FOR SEVERE THUNDERSTORMS WILL MOVE ACROSS THE AREA FROM WEST
TO EAST FROM 200 PM THROUGH 900 PM.

.DISCUSSION...
SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS PARTS OF NORTH
AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. CAPE WILL BE AROUND
300 TO 700...WITH HELICITY VALUES EXPECTED TO BE AROUND 250 TO 350.
THIS WILL LEAD TO ISOLATED SEVERE THUNDERSTORMS...WITH WINDS OF 55
MPH OR GREATER AND HAIL TO THE SIZE OF DIMES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR
WEATHER CONDITIONS...AND BE READY FOR POSSIBLE ACTIVATION.

.DAY TWO THROUGH DAY SEVEN...
ISOLATED THUNDERSTORMS ARE EXPECTED TO END FRIDAY MORNING AS THE COLD
FRONT PASSES THROUGH THE AREA. OTHERWISE NO OTHER HAZARDOUS WEATHER
IS EXPECTED.

&&
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.

In the hours before

Special weather statement, Jan 13, 4:52 PM EST, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
452 PM EST THU JAN 13 2005

GAZ089-090-132230-

452 PM EST THU JAN 13 2005

...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN CHATTAHOOCHEE AND
MUSCOGEE COUNTIES UNTIL 530 PM EST...

AT 347 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 9 MILES NORTHWEST OF COLUMBUS TO 7 MILES
WEST OF JAMESTOWN...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS OF 40 MPH ARE POSSIBLE WITH THESE STORMS. THE THREAT FROM
THESE STORMS IS EXPECTED TO DIMINISH BY 530 PM EST.
Special weather statement, Jan 13, 6:53 PM EST, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
653 PM EST THU JAN 13 2005

GAZ069-071-080-081-140030-

653 PM EST THU JAN 13 2005

...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN
TAYLOR...CRAWFORD...UPSON AND MONROE COUNTIES UNTIL 730 PM EST...

AT 644 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM THOMASTON TO BUTLER...MOVING NORTHEAST AT
30 MPH.

WIND GUSTS OF 40 MPH ARE POSSIBLE WITH THESE STORMS. THE THREAT FROM
THESE STORMS IS EXPECTED TO DIMINISH BY 730 PM EST.
Local storm report, Jan 13, 6:58 PM EST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
658 PM EST THU JAN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     NON-TSTM WND DMG 9 N DAWSONVILLE         34.55N 84.12W
01/13/2005                   LUMPKIN            GA   EMERGENCY MNGR

            3 YEAR OLD CHICKEN HOUSE DESTROYED BY STRAIGHT LINE WINDS

&&

JRN
Special weather statement, Jan 13, 7:35 PM EST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
735 PM EST THU JAN 13 2005

GAZ059-071-072-082-140115-

735 PM EST THU JAN 13 2005

...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN
BIBB...JONES...MONROE AND JASPER COUNTIES UNTIL 815 PM EST...

AT 730 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND A FEW THUNDERSTORMS FROM BERNER TO 11 MILES SOUTH OF
LIZELLA...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY WITH THESE STORMS. THE THREAT FROM
THESE STORMS IS EXPECTED TO DIMINISH BY 815 PM EST.
Special weather statement, Jan 13, 8:42 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
842 PM EST THU JAN 13 2005

GAZ024-025-027-035>037-047>049-056>060-069>072-079>082-091>095-
103>106-140500-
BANKS-BARROW-BIBB-BUTTS-CLARKE-CRAWFORD-CRISP-DOOLY-HENRY-HOUSTON-
JACKSON-JASPER-JONES-LAMAR-MACON-MADISON-MARION-MONROE-MORGAN-NEWTON-
OCONEE-PEACH-PUTNAM-SCHLEY-SPALDING-SUMTER-TALBOT-TAYLOR-UPSON-
WALTON-WEBSTER-
842 PM EST THU JAN 13 2005

...TORNADO WATCH NUMBER 14 HAS BEEN CANCELLED...

THE TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES...
BANKS...JACKSON...MADISON...BARROW...CLARKE...OCONEE...WALTON...
MORGAN...NEWTON...HENRY...JASPER...PUTNAM...BUTTS...SPALDING...
LAMAR...MONROE...JONES...UPSON...BIBB...TALBOT...CRAWFORD...TAYLOR...
PEACH...HOUSTON...MARION...MACON...SCHLEY...DOOLY...WEBSTER...SUMTER
AND CRISP.

GAZ038-039-050-051-061-062-073>076-083>086-096>098-107>113-140500-
BALDWIN-BLECKLEY-DODGE-EMANUEL-GLASCOCK-GREENE-HANCOCK-JEFFERSON-
JOHNSON-LAURENS-MONTGOMERY-OGLETHORPE-PULASKI-TALIAFERRO-TELFAIR-
TOOMBS-TREUTLEN-TWIGGS-WARREN-WASHINGTON-WHEELER-WILCOX-WILKES-
WILKINSON-
842 PM EST THU JAN 13 2005

...TORNADO WATCH NUMBER 14 REMAINS IN EFFECT...

THE TORNADO WATCH CONTINUES FOR THE FOLLOWING COUNTIES...
OGLETHORPE...WILKES...GREENE...TALIAFERRO...WARREN...HANCOCK...
GLASCOCK...JEFFERSON...WASHINGTON...BALDWIN...WILKINSON...TWIGGS...
EMANUEL...JOHNSON...LAURENS...BLECKLEY...TREUTLEN...DODGE...
PULASKI...MONTGOMERY...TOOMBS...WHEELER...TELFAIR AND WILCOX
COUNTIES.
Special weather statement, Jan 13, 9:17 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
917 PM EST THU JAN 13 2005

GAZ062-140245-

917 PM EST THU JAN 13 2005

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN AND 40 MPH WINDS IN
WARREN COUNTY UNTIL 945 PM EST...

AT 910 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 8 MILES WEST OF NORWOOD TO 13 MILES
SOUTHWEST OF NORRIS...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS OF 40 ARE EXPECTED WITH THESE STORMS.

RAINFALL AMOUNTS OF AROUND 1 INCH CAN BE EXPECTED WITH THIS STORM
OVER THE NEXT HOUR. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL
MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO
LIKELY. THE THREAT FROM THESE STORMS IS EXPECTED TO DIMINISH BY
945 PM EST.

Nearby

Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.